|Platelets, dry mouth and ddI?
Jul 31, 2000
I've been positive for 16 years, started meds in January (ddI and Hydroxyurea) and my last two results have seen my doctors very happy -- T cells up to 440, VL undetectable and 19%. All was going well -- more energy, not being sick and feeling great. until... Side effects have just begun kicking in. My mouth is dry all the time -- it feels like carpet in there because it is so dry and my lips are always dry and cracked. My major concern, however, is my platelets in my blood. They have dropped to 92 and my doctor seemed a little concerned. In the last two tests, they were 130 and then 112. I was told 150 is normal. I can't brush my teeth without my gums bleeding and I am bruising much easier. My doctor said this is a common side effect, but I might have to live with it. What do you think as this scares me? I have been reading about Mitox and have increased my vitamin B and Q10. Any other ideas. Thanks, Gus
| Response from Dr. Henry
Low platelets and fry mouth can be seen with hydroxyurea. I also see dry mouth just with HIV sometimes due to a cystic condition of the parotid (salivary) glands). The low platelet count can be seen with HIV alone as well. Usually a low platelet count is pretty well tolerated without significant increased bleeding (even to levels below 25-50,000). I would avoid aspirin and ibuprofen type drugs. Your might consider further vitamin supplements (see Healing HIV by Jon Kaiser -- a good self help book). You might also want to make sure your oral health is really good by seeing a dentist, get rid of any plaque, floss, and brush with a soft bristle brush. Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Are The Chances Of Getting HIV From Blowjob?
- Is Itchy Scrotum An Acute Symptom Of HIV?
- AIDS Risk Sex With A Prostitute
- HIV Infection Risk Sex With A Prostitute
- Black Spots After Touching Dried Blood Worried I Have HIV
- Blood In Urine After Receptive Anal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.